Results 1 to 4 of 4
Quitting Klonopin
  1. #1
    therbs28 is offline New Member
    Join Date
    May 2015
    Posts
    2

    Question Quitting Klonopin

    Hi guys, I just signed up to this forum. I'll try to keep my story and main question for people who have quit in the past to the point:

    About 8 years ago I started taking different benzos until I landed on Klonopin, which for whatever reason worked out pretty well for my social anxiety.

    At this point, I've mostly quit Klonopin. I was at 2mg a day and now at zero taking one just when I feel totally awful. Something that may help some people is: I used GABAPENTIN to get off klonopin which has been awesome. I tried quitting before without it and it just isn't even possible in my opinion. So for me Gabapentin is a wonder drug.

    Here's my question for people that have quit or if you know someone who has quit:
    I feel like I'm off of the drug now, but life feels incredibly 'blah' now. I have a lot of trouble focusing on things, I have low energy all the time, feel slightly depressed. It is hard to imagine enjoying life the way I did before I was on the drug. If there any hope? Do things get better?

    Thanks

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    How long has it been since you were taking 2 mg daily, and are you still taking the Gabapentin?

  3. #3
    therbs28 is offline New Member
    Join Date
    May 2015
    Posts
    2

    Default

    About 3 weeks ago.
    Yes. Cutting it back though because I don't need it anymore.

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Going from 2 mg a day of Klonopin to zero in 3 weeks is incredibly fast. You must be right, the Gabapentin must be helping because I would think you'd be really miserable otherwise. I believe your feelings of "blah", lack of focus, low energy and depression are very likely related to quitting the Klonopin and will definitely get better with time.

    There is really no way around needing to take a while to heal from being on a benzo for a long time. Your brain's neurotransmitter system has made adjustments to being on the benzo (Klonopin) and now needs to readjust to being off it. If you feel the Gabapentin is helping, you could continue using it but beware that it too affects your brain's neurotransmitters and might just be delaying things. So as you discontinue the gabapentin, monitor yourself. It may take some weeks or even months, but you should be feeling much better eventually.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22